ETHICON INC. SFX SPI MCRYL+ UNI 18IN 4-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Back to Search Results |
| Catalog Number |
SXMP1B118 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and a barbed suture was used.During the procedure, the suture was detached from swage where the suture is attached to the needle.There were no adverse patient consequences.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please provide more details about what was broken during use.Did the suture or the needle break? suture is detached from swage where the suture is attached to the needle.Please provide the lot number.Unknown.
Additional Manufacturer Narrative
Product complaint # = >(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.The returned sample revealed that it was received one detached needle, a suture that pertain to product code sxmp1b118.During the visual inspection of the detached needle, the swage and attachment area were noted with a light swage.The barrel hole was examined under magnification for suture remnant, and none was observed.The suture was examined and there isn¿t sufficient impression at the insertion mark.In addition, the needle suture combination was examined, and light swage was observed on the needle.In addition, the functional test was performed using instron equipment and the pull force result was below the minimum requirements.Based on the information currently available, iight swage issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.